Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 24, 2021, 1:05 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Jan 25, 2021, 3:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 1:05 PM CST (19:05 UTC)
- In effect from
- Jan 25, 2021, 3:00 AM CST
- Expired
- Jan 26, 2021, 6:00 AM CST
- In force
- 27 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS43 KLSX 241905 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 105 PM CST Sun Jan 24 2021 ...Freezing Rain and Snow Mix Expected Monday... .A strong winter storm will traverse the Mississippi Valley late Sunday through Monday. Precipitation is expected to be in the form of rain/freezing rain for the majority of the time, with snow mixing in. Temperatures are expected to be near or slightly- below freezing, which will lead to ice accumulations of one-tenth to two-tenths of an inch. MOZ018-019-261200- /O.NEW.KLSX.WW.Y.0005.210125T0900Z-210126T1200Z/ Knox MO-Lewis MO- 105 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of one tenth to two tenths of an inch. Winds gusting as high as 30 mph. * WHERE...Knox MO and Lewis MO Counties. * WHEN...From 3 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MRB
5 follow-up statements
947 WWUS43 KLSX 242202 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 402 PM CST Sun Jan 24 2021 ...Freezing Rain and Snow Mix Expected Monday... .A strong winter storm will traverse the Mississippi Valley late Sunday through Monday. Precipitation is expected to be in the form of rain/freezing rain for the majority of the time, with snow mixing in. Temperatures are expected to be near or slightly- below freezing, which will lead to ice accumulations of one-tenth to two-tenths of an inch. ILZ095-096-MOZ026-027-251015- /O.EXA.KLSX.WW.Y.0005.210125T0900Z-210126T1200Z/ Adams IL-Brown IL-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 402 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of around one tenth of an inch. Winds gusting as high as 30 mph. * WHERE...In Missouri, Shelby MO and Marion MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From 3 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ018-019-251015- /O.CON.KLSX.WW.Y.0005.210125T0900Z-210126T1200Z/ Knox MO-Lewis MO- 402 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of one tenth to two tenths of an inch. Winds gusting as high as 30 mph. * WHERE...Knox MO and Lewis MO Counties. * WHEN...From 3 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ BSH
822 WWUS43 KLSX 250949 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 349 AM CST Mon Jan 25 2021 ILZ095-096-MOZ018-019-026-027-252200- /O.CON.KLSX.WW.Y.0005.000000T0000Z-210126T1200Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 349 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations up to two tenths of an inch. Winds gusting as high as 35 mph. * WHERE...In Missouri, Knox MO, Lewis MO, Shelby MO and Marion MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...From 3 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Byrd
840 WWUS43 KLSX 252042 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 242 PM CST Mon Jan 25 2021 ...Light Snow Remains Possible ... .Freezing rain appears less likely across northeast Missouri and west-central Illinois, however the potential for up to two inches of snow still exists tonight through early tomorrow morning. ILZ095-096-MOZ018-019-026-027-261200- /O.CON.KLSX.WW.Y.0005.000000T0000Z-210126T1200Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 242 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Total snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...In Missouri, Knox MO, Lewis MO, Shelby MO and Marion MO Counties. In Illinois, Adams IL and Brown IL Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory is issued for a variety of winter weather conditions, such as snow, blowing snow, sleet, or freezing drizzle and rain. It only takes a small amount of wintry precipitation to make roads, bridges, sidewalks, and parking lots icy and dangerous. It is often difficult to tell when ice begins to form, so do not be caught off guard. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MRB
677 WWUS43 KLSX 260927 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 327 AM CST Tue Jan 26 2021 ILZ095-096-MOZ018-019-026-027-261200- /O.CON.KLSX.WW.Y.0005.000000T0000Z-210126T1200Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 327 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Mixed precipitation expected. Total additional snow accumulation under an inch with patchy light freezing drizzle causing a light glaze. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery conditions on any untreated roads early this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Britt
499 WWUS43 KLSX 261208 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 608 AM CST Tue Jan 26 2021 ILZ095-096-MOZ018-019-026-027-261315- /O.EXP.KLSX.WW.Y.0005.000000T0000Z-210126T1200Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Shelby MO- Including the cities of Hannibal, Mount Sterling, and Quincy 608 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow is expected to produce little if any additional accumulation over northeast Missouri and west central Illinois this morning. The advisory has been allowed to expire because of this. $$ Britt
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 11:18 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 24, 11:18 AM CST, 1 hour 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1118 AM CST Sun Jan 24 2021
.SHORT TERM... (Through Monday Night)
Issued at 317 AM CST Sun Jan 24 2021
Shortwave continues to track east across forecast area this morning
with precipitation mainly along and south of I-70 as of 09z Sunday.
Still could have some light freezing rain and snow mixed in with the
rain, especially over portions of southwestern Illinois, which will
transition to all rain as temperatures rise before tapering off
by midday today. Little if any ice accumulation and no impacts
expected. Otherwise, cloudy skies will prevail with highs in the
mid 30s to upper 40s today.
After a brief break this afternoon, more significant shortwave
will lift northeast towards region tonight with associated surface
low tracking northeast from Texas panhandle through OK then into
central Missouri by Monday evening. As it moves through the
region, there will be plenty of low level Gulf moisture advecting
in and with a further north track for the surface low, majority of
forecast area will be in the warm sector with mainly rain
expected for this event. However, far northern portions of the
forecast area will see a wintry mix develop with onset of
precipitation this evening, eventually transitioning to all snow
by Monday afternoon as deformation zone sets up to the left of the
850mb track and colder air filters in. There will be a very tight
gradient with the snowfall, with little to no accumulation south
of a Mexico to Pittsfield line. The highest snowfall amounts will
be between 2 and 4 inches over northeast Missouri. Also, minor ice
accumulation expected in this area as well.
Other issue with this system will be the heavy rain expected through
the period with between half an inch to an inch of rainfall, with
locally higher amounts possible, especially across southeastern
Missouri. Could even hear some rumbles of thunder across portions of
southeast Missouri due to abundant low level moisture and at least
some elevated instability with MU CAPES between 250 and 500 J/kg
Monday morning. By late Monday afternoon, dry slot slides across
southern half of forecast area, with precipitation tapering off in
this area by Monday evening, while snow chances linger across far
northern portions of forecast area before coming to an end by
daybreak on Tuesday.
Byrd
.LONG TERM... (Tuesday through Saturday)
Issued at 317 AM CST Sun Jan 24 2021
After a bit of a break in activity Tuesday through Tuesday evening,
another robust system will slide through area on Wednesday as
upper trough over the southwestern U.S. lifts northeastward
through region. Still some timing, strength and location
differences among the models, so just boosted POPs Wednesday
afternoon a bit. Also, with surface low remaining south of region,
we will be on the cold side and expect mainly snow with this
event.
Otherwise, near normal temperatures are expected Tuesday through
Thursday before warming up into the upper 40s to mid 50s by next
Saturday. Next chance for rain will be on Saturday and with the
warmer weather it will mainly be in the form of rain at this time.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1103 AM CST Sun Jan 24 2021
After lower CIGs this morning, a pocket of higher VFR clouds are
currently at all TAF sites except KCOU. A surface area of low
pressure is slowly advancing east across central MO, with IFR/LIFR
ceilings behind it. CIGs at KCOU are already LIFR, and VSBYs are
also lower in association with the stratus.
IFR/LIFR conditions will overspread the terminals through the
evening and remain in place through the TAF period. Precipitation
will move into the region from the southwest starting late this
evening, which will aid in suppressing VSBYs. This precipitation
should remain liquid at KCOU and the St. Louis terminals, but KUIN
should have cooler surface temperatures that will result in
freezing rain tomorrow morning around 12Z. Only a light glaze of
ice is expected, though if ground temperatures are colder than
expected, additional accumulations could occur.
MRB
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 43 37 45 34 / 30 100 100 10
Quincy 40 30 36 29 / 20 50 100 50
Columbia 41 35 44 30 / 30 100 100 20
Jefferson City 43 37 48 31 / 30 100 100 10
Salem 41 35 45 36 / 40 100 100 20
Farmington 48 38 50 33 / 30 100 100 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 3 AM Monday to 6 AM CST Tuesday for
Knox MO-Lewis MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jan 24, 3:51 AM CST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 351 AM CST Sun Jan 24 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 351 AM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Snow is likely, with some freezing rain and sleet mixed in beginning tonight over northeast Missouri and west central Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow, freezing rain and sleet mixture will transition to all snow by Monday afternoon over northeast Missouri and west central Illinois. Snow will taper off by daybreak on Tuesday. One to three inches of snow accumulation, with locally higher amounts possible, and up to a tenth of an inch of ice accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts, if observed, to the National Weather Service. Byrd
Nearby
Winter Weather Advisories in Missouri, 2021Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.